Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    What causes Clostridium Difficile?

  • Find a professional to answer your question

  • 2

    Thanks

    Dr van Langenberg is a consultant gastroenterologist in private practice in Melbourne's Eastern suburbs and has public hospital appointments as Director of IBD, Eastern Health … View Profile

    Clostridium difficile is a bacteria that is heavily resistant to most standard cleaning agents and thus exists widely in hospitals and to a lesser extent in the community. it is a well known cause of diarrhoea especially in those who have been recently or currently hospitalized.

    Other risk factors for Clostridium difficile infection include recent use of antibiotics especially broad-spectrum antibiotics like Augmentin duo forte and ciprofloxacin (Ciproxin). Those of older age and those with a suppressed immune system (such as people receiving chemotherapy or steroids) are also at higher risk. Finally those with other inflammatory bowel conditions such as ulcerative colitis or Crohn's disease appear to be at higher risk of infection.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices